MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE

CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE
Model Number WRN-D6
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Only the deployment catheter of the wirion embolic protection device was received for analysis.As the filter of the device was not returned for analysis, the results of the investigation are inconclusive.Based on the information received, the cause of the reported event could not be conclusively determined.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).
 
Event or Problem Description
A wirion embolic protection device was selected for use during treatment of a moderately calcified, 70% stenosed lesion in the superficial femoral artery.The filter was deployed in the popliteal artery.Laser atherectomy was performed, and embolization of lesion debris occurred.The filter had moved 5-10mm during treatment of the sfa lesion, and the emboli was observed in the distal posterior tibial artery.In the opinion of the physician, the filter movement contributed to the distal embolization.The embolization was treated with balloon angioplasty, and the patient was comfortable with slight ankle pain following the procedure.The ankle pain resolved, and the patient was discharged home.

Brand Name
WIRION EMBOLIC PROTECTION SYSTEM
Common Device Name
EMBOLIC PROTECTION DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key12384057
Report Number3004742232-2021-00305
Device Sequence Number4634234
Product Code NTE
UDI-Device Identifier10850000491882
UDI-Public(01)10850000491882(17)230404(10)0000086622
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K210282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2023
Device Model NumberWRN-D6
Device Catalogue Number7-10078-01
Device Lot Number0000086622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2021
Initial Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight62